MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM BALL HEAD IMPACTOR
Model Number 75023710
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, the polarstem ball head impactor tip was broken.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
H6: it was reported that, the polarstem ball head impactor tip was broken.As this was noticed in a non-surgical environment, there was not any patient involved.The device, intended for use in treatment, was returned for further investigation.Upon visual inspection, no irregularities were found regarding the reported part of the device in question.Upon functional testing, the tip in question was functioning properly.A complaint history review was performed.No other complaints regarding the batch in question could be detected.The production documentation was reviewed, no deviations from the standard manufacturing procedure were found.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the performed investigations, no problems were detected with the reported part of the device in question (the tip) and the relationship between the reported event and the device cannot be confirmed.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event/this complaint.Hence, a root cause analysis is not deemed necessary.The document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), states that all devices must be inspected and controlled for proper functioning after cleaning/disinfection.Smith+nephew will continue to monitor for similar issues.The returned device will be scrapped.

Brand Name
POLARSTEM BALL HEAD IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15241722
Report Number9613369-2022-00470
Device Sequence Number20025794
Product Code HWA
UDI-Device Identifier07611996114386
UDI-Public07611996114386
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023710
Device Catalogue Number75023710
Device Lot NumberA55763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown